Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What causes persistent psoriasis on the body and scalp despite taking medication?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7522 Questions
Question
Good evening doctor, am 39 yr old female, I hv scalp psoriasis and in body...I was prescribed CSAC6 ointment + dipnate...the lessions however don't show any improvement though...it seems reddish elevated and sometimes painful.... Request you to kindly suggest ....
Wed, 16 May 2018 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 39 minutes later
Brief Answer:
Kindly upload images for reference

Detailed Answer:
Hello. Thank you.
I am Dr Kakkar (Dermatologist and Venereologist). I have noted your concern.

The ointments which you have been using are topical potent steroid preparations.

Though topical steroid preparations are the first line treatment options in plaque psoriasis, of scalp and body, sometimes they may not be very effective in clearing the plaques, especially if there is widespread body involvement or thick plaques of psoriasis or because the plaques have become less responsive to the topical steroid preparation i.e tachyphylaxis.

I'd request you to kindly upload a few images so that I am able to have a better understanding of your skin involvement with psoriasis and guide you better.

There are other topical preparations like Calcipotriol ointment or Calcipotriene ointment which are also effective in psoriasis plaques apart from systemic treatment options like Methotrexate or Cyclosporin or phototherapy.

I would be able to guide you better once I have a look at the images and have a better idea about the severity and extent of body involvement.

Awaiting...

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes persistent psoriasis on the body and scalp despite taking medication? 10 hours later
Dear doctor,
Thank you for your kind reply...I hv attached some photos for your reference....also I hv been given Allegra.....to add, nowadays am extremely depressed, there is hair loss and pain in muscles like cramps .... Request you to kindly help....

Thanks

Last year I had only scalp psoriasis, I'd been to homeopathy treatment, and after that I started getting lessions on my body....one on hand (pic enclosed), 5 on the back and bum, 2 backside of thighs, one on hip....then I developed reddish rashes in between my breasts, armpits and groin area.... initially was treated for fungal with candid b.....but later diagnosed as inverse psoriasis...I applied clobet lotion...by God's grace its healed ....I hv omega3 and vit d supplements....so much about my plight .... :(

 
 
Answered by Dr. Kakkar S. 5 hours later
Brief Answer:
Regarding treatment for your psoriasis

Detailed Answer:
Thank you.
I have viewed the Images. You seem to have a moderate grade of psoriatic skin involvement.
I suggest you to use a Coal Tar and Salicylic acid based shampoo for scalp e.g protar lotion or salytar lotion. Lather it well on to wet scalp and allow it to act for 10 minutes before rinsing it off.
In addition I suggest you to use a topical potent steroid and salicylic acid based lotion for overnight scalp application e.g Clobetasol Propioate 0.05%and Salicylic acid 3-6% combination lotion or Mometasone furoate and Salicylic acid based combination lotion.
For the skin plaques you may use a Calcipotriol and Clobetasol propionate combination ointment e.g Sorvate C ointment or Pasitrex C ointment, twice daily.
In addition to that you may also take a tablet of cetrizine 10mg once daily for symptomatic relief from itching.
If the plaques don't improve as expected in 2-4 weeks then I would suggest adding a systemic drug/ oral medication e.g either Methotrexate or Apremilast along with the topical medications.
These topical and oral medications that I mentioned are prescription medications and must be taken under supervision and guidance of a local Dermatologist.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor